Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 27, 2016, 6:29 PM MST for Park County, Wyoming. It took effect at Feb 28, 2016, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2016, 6:29 PM MST (01:29 UTC)
- In effect from
- Feb 28, 2016, 5:00 PM MST
- Expired
- Feb 28, 2016, 12:40 AM MST
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS75 KRIW 280129 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 629 PM MST SAT FEB 27 2016 ...STRONG WIND POSSIBLE IN THE CODY FOOTHILLS SUNDAY NIGHT... .STRONG DOWNSLOPE WEST WINDS WILL LIKELY DEVELOP SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH WITH THE COLD FRONTAL PASSAGE MONDAY MORNING. WYZ003-281200- /O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ /O.NEW.KRIW.HW.A.0008.160229T0000Z-160229T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 629 PM MST SAT FEB 27 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THE HIGH WIND WARNING FOR SATURDAY EVENING HAS BEEN CANCELLED. * TIMING...WEST WINDS WILL INCREASE EARLY SUNDAY EVENING WITH STRONG WIND GUSTS POSSIBLE OVERNIGHT. WINDS WILL DIMINISH WITH A COLD FRONTAL PASSAGE AROUND SUNRISE MONDAY. * WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS ON SUNDAY NIGHT. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ019-020-280230- /O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 629 PM MST SAT FEB 27 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT THAT MOVED THROUGH THE AREA THIS AFTERNOON ENDED THE HIGH WIND THREAT ACROSS THE AREA. WEST WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING. $$
1 follow-up statement
666 WWUS75 KRIW 280740 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1240 AM MST SUN FEB 28 2016 ...STRONG WIND IN THE CODY FOOTHILLS TONIGHT... .STRONG DOWNSLOPE WEST WINDS WILL DEVELOP TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH WITH THE COLD FRONTAL PASSAGE MONDAY MORNING. WYZ003-282300- /O.UPG.KRIW.HW.A.0008.160229T0000Z-160229T1200Z/ /O.NEW.KRIW.HW.W.0013.160229T0000Z-160229T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1240 AM MST SUN FEB 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS WILL INCREASE EARLY THIS EVENING WITH STRONG WIND GUSTS POSSIBLE OVERNIGHT. WINDS WILL DIMINISH WITH A COLD FRONTAL PASSAGE MONDAY MORNING. * WINDS...WEST TO SOUTHWEST WIND INCREASING TO 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS TONIGHT. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 27, 2:04 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 27, 2:04 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 204 PM MST SAT FEB 27 2016 .SHORT TERM...TONIGHT THROUGH SUNDAY FAST MOVING SHORT WAVE TROUGH AND COLD FRONT IN EASTERN IDAHO WILL SWEEP EAST THIS EVENING PRODUCING SNOW IN THE WESTERN AND NORTHERN MOUNTAINS WITH A SOME RAIN SHOWERS IN THE LOWER ELEVATIONS OF THE NORTH. MAY SEE SOME LIGHTNING IN THE NORTH AS WELL. STRONG WINDS WILL BLOW THIS EVENING WITH HIGH WIND WARNINGS FOR CODY FOOTHILLS...NATRONA COUNTY AND GREEN AND RATTLESNAKE MOUNTAINS UNTIL MIDNIGHT THEN WIND DIMINISHING. COLDER AIR WILL COME IN MIDNIGHT TO SUNRISE WITH PARTIAL CLEARING. FLOW ALOFT WILL STAY WESTERLY SUNDAY WITH SOME LINGERING SNOW SHOWERS IN THE WESTERN MOUNTAINS. BREEZY TO WINDY ARES EXPECTED BUT NOT A STRONG AS THIS EVENING. HIGHS SHOULD BY 4 TO 7 DEGREES COOLER SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY A PACIFIC DISTURBANCE WILL BRING A RETURN OF PRECIPITATION ACROSS THE WESTERN MOUNTAINS SUNDAY NIGHT. ADDITIONAL TO THE PRECIPITATION WILL BE THE OPPORTUNITY FOR POTENTIALLY STRONG WIND OVER THE ABSAROKA MOUNTAINS AND INTO THE CODY FOOTHILLS. WIND IS ANTICIPATED TO WEAKEN BY MONDAY MORNING AS A THE TROUGH AXIS MOVES THROUGH THE AREA. AS THE TROUGH AXIS CONTINUES EASTWARD...PRECIPITATION WILL BE FOUND ALONG WITH A DIP IN DAYTIME TEMPERATURES. THESE CONDITIONS WILL BE FOUND EAST OF THE DIVIDE BY MONDAY AFTERNOON...WITH ACTIVITY ENDING QUICKLY MONDAY EVENING. TO ACCOMPANY THE PRECIPITATION... STRONGER WIND MAY DEVELOP OVER THE WIND CORRIDOR MONDAY AFTERNOON...AND WEAKEN DURING THE LATE EVENING HOURS. A RIDGING PATTERN WILL DEVELOP IN THE WAKE OF THE WAVE...AND ITS PRESENCE WILL REMAIN THROUGH LATE TUESDAY NIGHT. HOWEVER...THIS DOES NOT MEAN THAT DRY CONDITIONS WILL BE FOUND. A PUSH OF MOISTURE WILL RIDE ALONG THE RIDGE TO BRING SOME ACTIVITY ACROSS THE WESTERN MOUNTAINS AND VALLEYS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. A STRONGER WAVE WILL BE ON THE HEELS OF THIS MOISTURE PUSH...WITH MORE WIDESPREAD COVERAGE ACTIVITY ANTICIPATED BY WEDNESDAY MORNING. THE WAVE LOOKS TO POTENTIALLY HAVE A BIT MORE PUNCH THAN THE PREVIOUS WAVE...WITH ACTIVITY AGAIN EXPECTED TO SPREAD EAST OF THE DIVIDE ON THURSDAY. THIS FORECAST PACKAGE SEES A BIT OF AN INCREASE IN PRECIPITATION COVERAGE WITH A SIMILAR PROGRESSION SEEN ON MOST NUMERICAL MODELS. AGAIN...THE EXIT OF THIS SYSTEM WILL PERMIT A RIDGE TO MOVE OVER THE AREA. THE AXIS OF THE RIDGE WILL MOVE INTO WESTERN WYOMING ON THURSDAY AFTERNOON...AND MODELS DEMONSTRATE THE RIDGE POTENTIALLY FLATTENING THROUGH THURSDAY EVENING. THIS WEST TO SOUTHWEST DEVELOPING FLOW WILL TAP INTO ANOTHER MOISTURE SOURCE WITH SOME SHOWERS ANTICIPATED OVER WESTERN WYOMING. HOWEVER...THIS WILL BE A QUICK PUSH OF MOISTURE...WITH MOST ACTIVITY ENDING BY FRIDAY AFTERNOON. MODELS IN FAIR AGREEMENT WITH THE ADVANCEMENT OF A STREAM OF MOISTURE OFF THE PACIFIC COAST ON FRIDAY AFTERNOON...WITH ONLY LIGHT PRECIPITATION ANTICIPATED OVER THE WESTERN MOUNTAINS...WHICH WILL TAPER OFF BY LATE FRIDAY NIGHT. THE VERY SLOW MOVEMENT OF THE WIDE RIDGE WILL KEEP MOISTURE GENERALLY OUT OF THE AREA THROUGH SATURDAY EVENING. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC...KBPI...KPNA...KRKS. A FAST MOVING LOW PRESSURE TROUGH AND COLD FRONT WILL BRING WIDE SPREAD MVFR TO IFR CEILINGS AND VISIBILITY REDUCED IN SNOW AND FOG TO THE WESTERN MOUNTAINS AND VALLEYS TONIGHT...IMPACTING KJAC...KAFO...KBPI AND KPNA MAINLY. WIDE SPREAD MOUNTAIN OBSCURATIONS EXPECTED THROUGH 12Z. MVFR CEILINGS COULD REACH AS FAR EAST AS KRKS. ISOLATED THUNDERSTORMS EXPECTED FROM KJAC...NORTH UNTIL 03Z. STRONG MOUNTAIN TOP WINDS WILL CAUSE AREAS OF BLOWING SNOW AND LOW LEVEL WIND SHEAR. BY 12Z PARTIAL CLEARING IS EXPECTED BUT SNOW SHOWERS EXPECTED TO LINGER OVER THE WESTERN MOUNTAINS WITH LOCAL MVFR TO IFR CEILINGS MAINLY ABOVE 9000 FEET. WINDS WILL DECREASE THROUGH SUNDAY. EAST OF THE CONTINENTAL DIVIDE...KCOD...KCPR...KLND...KRIW...KWRL. ALONG AND EAST OF THE CONTINENTAL DIVIDE WIDE SPREAD MVFR TO IFR CEILINGS AND VISIBILITY REDUCED IN SNOW AND FOG WITH WIDE SPREAD MOUNTAIN OBSCURATIONS EXPECTED THROUGH 12Z...MAINLY ABOVE 8500 FEET. SCATTERED RAIN SHOWERS...MIXED WITH SNOW EXPECTED IN THE LOWER ELEVATIONS OF THE NORTH WITH ISOLATED THUNDERSTORMS UNTIL 03Z. EXPECT VFR CONDITIONS AT THE AIRPORTS. MOUNTAIN SHOWERS WILL DECREASE SIGNIFICANTLY AFTER 12Z. STRONG WINDS OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR. WINDS WILL DECREASE THROUGH SUNDAY. && .FIRE WEATHER... FAST MOVING SHORT WAVE TROUGH AND COLD FRONT IN EASTERN IDAHO WILL SWEEP EAST THIS EVENING PRODUCING SNOW IN THE WESTERN AND NORTHERN MOUNTAINS WITH A SOME RAIN SHOWERS IN THE LOWER ELEVATIONS OF THE NORTH. MAY SEE SOME LIGHTNING IN THE NORTH AS WELL. STRONG WINDS WILL BLOW THIS EVENING WITH HIGH WIND WARNINGS FOR CODY FOOTHILLS...NATRONA COUNTY AND GREEN AND RATTLESNAKE MOUNTAINS UNTIL MIDNIGHT THEN WIND DIMINISHING. COLDER AIR WILL COME IN MIDNIGHT TO SUNRISE WITH PARTIAL CLEARING. FLOW ALOFT WILL STAY WESTERLY SUNDAY WITH SOME LINGERING SNOW SHOWERS IN THE WESTERN MOUNTAINS. BREEZY TO WINDY ARES EXPECTED BUT NOT A STRONG AS THIS EVENING. HIGHS SHOULD BY 4 TO 7 DEGREES COOLER SUNDAY. RELATIVE HUMIDITY WILL BE FAVORABLE TO ELEVATED. MIXING HEIGHTS WILL BE LOW WITH THE FRONTAL INVERSION OVER THE AREA. SMOKE DISPERSAL EXPECTED TO BE POOR. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MST TONIGHT FOR WYZ003-019-020. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, Feb 27, 3:30 AM MST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MST SAT FEB 27 2016 WYZ001>020-022>030-281200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 330 AM MST SAT FEB 27 2016 ...HIGH WIND WARNING FOR PORTIONS OF CENTRAL WYOMING FROM 11 AM THIS MORNING UNTIL MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING STRONG WIND TO THE AREA BETWEEN SOUTH PASS AND CASPER. GUSTY WINDS WILL ALSO OCCUR ACROSS MUCH OF THE REST OF THE AREA EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. ADDITIONALLY...EXPECT MOUNTAIN AND VALLEY SNOW...MIXED WITH RAIN AT TIMES...ACROSS WESTERN WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY AND MONDAY NIGHT...A CHANCE OF MOUNTAIN SNOW. A CHANCE OF RAIN OR SNOW AT THE LOWER ELEVATIONS. TUESDAY NIGHT AND WEDNESDAY...A CHANCE OF MOUNTAIN SNOW. A CHANCE OF RAIN OR SNOW AT THE LOWER ELEVATIONS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS GREATER THAN 50 MPH AND SNOWFALL. THANK YOU.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:40 AM MST | High Wind Warning | RIW | Park | 28 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.